I’m no stronger than anyone else?

It has been a bit of a strange week. I had what should have been an ‘easy’ week this week as I only had the Taxol last week but for some reason (I now think lack of a proper breakfast) I reacted badly and had a really rough few days.  I felt the weight of all the side effects particularly sheer exhaustion which have been building up over the last 12 weeks just hit me and I wallowed in self pity for the best part of last week.

There was plenty of sitting on my sofa and crying, needing cuddles from S and attempting to save most of my crying for when the boys were in bed but of course they are not stupid and they saw I was not having a good week. They did their best to cheer me up but my frustration and sadness affected them and they were grouchy too, which or course in turn makes me feel even worse and guilty!

But thankfully it’s has been half term so no homeschooling, and by Tuesday I was feeling better. I also have the most supportive friends who have bent over backwards to keep my spirits up, be it sending me magazine subscriptions to keep my mind on other things, flowers, or other goodies, or even sending me surprise videos to make me laugh. I am so grateful for them all!

But I need to plea to everyone to stop telling me how brave I am. I know you mean well. But hearing “you’re so brave, I’m in awe of how well you’re coping” or similar, just makes me feel like a fraud. I have no choice but to keep going, and I am one of literally thousands of people going through this, many of whom do not have the support systems I am lucky enough to have. I am far from brave, I cry a lot, if I could I am sure I would give up, but it’s not an option. I simply have to carry on and have these treatments take the hit on my body and emotions and get through it for my boys and my family.  That doesn’t make me brave or any better than anyone else, it just makes me human.

So thank you for believing in me, that is awesome and I am so thankful, but instead of calling me brave, just acknowledge it’s all rather rubbish and say, “hope you’re doing ok, it’s ok if you’re not” or if you’d rather you have my permission to just ignore the cancer and send me a funny meme or talk to me about anything else!

As ever, take care everyone xx

Anonymous
Parents
  • I am new to this group so hello everyone. I have been on tamoxifen for one year and am struggling a little as side effects - for me are brain fog, constipation weight gain and now (started yesterday) vaginal bleeding - not a lot but enough and is very scary). Anyone had these side effects -  evening primrose tablets are working for me as helps sleeping

Comment
  • I am new to this group so hello everyone. I have been on tamoxifen for one year and am struggling a little as side effects - for me are brain fog, constipation weight gain and now (started yesterday) vaginal bleeding - not a lot but enough and is very scary). Anyone had these side effects -  evening primrose tablets are working for me as helps sleeping

Children
  • Sorry to hear you’re having trouble with the side effects. I’m afraid I don’t have any particular suggestions but you may want to try the ask an expert section or post into one of the groups which will have more traffic than a blog so more people will be able to help. Hope that the things settle for you soon. Take care x